Governor Andrew M. Cuomo called upon the Department of Health to take action to ban the sale of these dangerous products.
The order states, "synthetic cannabinoids have been linked to severe adverse reactions, including death and acute renal failure, and commonly cause: tachycardia (increased heart rate); paranoid behavior, agitation and irritability; nausea and vomiting; confusion; drowsiness; headache; hypertension; electrolyte abnormalities; seizures; and syncope (loss of consciousness).
The Commissioner's order calls for sales and distribution of these products to cease immediately and it calls upon local health officials to distribute the order and check for compliance.
Last week, the Commissioner sent special health alerts to local health departments, emergency departments and other health care providers to make them aware of the dangers of these products.
Monday, April 2, 2012
From the Ulster Prevention Council Blog